Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 23, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Feb 21, 2009, 4:13 AM EST for 5 counties in Florida. It took effect at Feb 21, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2009, 4:13 AM EST (09:13 UTC)
- In effect from
- Feb 21, 2009, 12:00 PM EST
- Expired
- Feb 21, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 210913 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 413 AM EST SAT FEB 21 2009 FLZ041-044>046-144-212300- /O.UPG.KMLB.FW.A.0017.090221T1700Z-090222T0000Z/ /O.NEW.KMLB.FW.W.0023.090221T1700Z-090221T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 413 AM EST SAT FEB 21 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RESIDUAL DRY AIR OVER NORTHERN INTERIOR PORTIONS OF CENTRAL FLORIDA WILL PRODUCE AROUND 4 HOURS OF CRITICAL RH VALUES THIS AFTERNOON. HOWEVER...MIN RH VALUES WILL NOT BE AS LOW AS FRIDAY. WINDS WILL BE FROM THE EAST AROUND 10 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FLZ053-212300- /O.NEW.KMLB.FW.W.0023.090221T1700Z-090221T2300Z/ OSCEOLA- 413 AM EST SAT FEB 21 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. RESIDUAL DRY AIR WILL PRODUCE AROUND 4 HOURS OF CRITICAL RH VALUES THIS AFTERNOON OVER NORTHWESTERN PORTIONS OF OSCEOLA COUNTY. HOWEVER...MIN RH VALUES WILL NOT BE AS LOW AS FRIDAY. WINDS WILL BE FROM THE EAST AROUND 10 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
1 follow-up statement
000 WWUS82 KMLB 212259 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 559 PM EST SAT FEB 21 2009 FLZ041-044>046-053-144-220000- /O.EXP.KMLB.FW.W.0023.000000T0000Z-090221T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 559 PM EST SAT FEB 21 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 21, 2:40 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Feb 21, 2:40 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
240 AM EST SAT FEB 21 2009
.DISCUSSION...
...MAINLY DRY FOR THE UPCOMING WEEK...
...HAZARDOUS MARINE CONDITIONS DEVELOPING SUNDAY NIGHT INTO MONDAY...
TODAY/TONIGHT...
WILL SEE A CHILLY START TO THE MORNING...HOWEVER TEMPS WILL REBOUND
NICELY (BUT STILL REMAIN BELOW NORMAL) TODAY WITH HIGHS EXPECTED TO
REACH THE UPPER 60S OVER THE NORTH TO LOW 70S SOUTH. NE WINDS WILL
EVENTUALLY VEER TO THE EAST TODAY WHICH WILL BE ABLE TO TRANSPORT A
LITTLE MORE CLOUD COVER FROM THE MARINE WATERS ONSHORE ALONG THE
COAST WITH PARTLY SUNNY SKIES EXPECTED LATER IN THE DAY. HIGH
PRESSURE WILL CONTINUE TO BUILD TOWARD THE EAST TONIGHT WITH SE
WINDS AROUND 5 MPH EVENTUALLY VEERING TO THE SW BY LATE TONIGHT.
SOME INCREASING HIGH LEVEL CLOUDS WILL MOVE INTO THE AREA OVERNIGHT
WITH PARTLY CLOUDY SKIES EXPECTED. TEMPS WILL BE SLIGHTLY WARMER
TONIGHT WITH LOWS FALLING INTO THE MID 40S OVER NORTHERN LAKE AND
VOLUSIA COUNTY TO UPPER 40S/LOW 50S FARTHER SOUTH...EXCEPT MID 50S
ALONG THE MARTIN COUNTY COASTLINE.
SUNDAY...THE TAIL END OF A COLD FRONT EXTENDING FROM A SFC FLOW N OF
THE ERN GRT LAKES WILL MOVE ACROSS E CENTRAL FL. MOISTURE WILL BE
LIMITED WITH THE FRONT THOUGH GFS DOES INDICATE CONSIDERABLE CIRRUS
MOVING ACROSS THE CENTRAL PENINSULA THROUGH THE DAY. WILL GO
OPTIMISTIC AND WORD SKIES AS PARTLY CLOUDY. HIGHS WILL BE IN THE
UPPER 60S FROM LADY LAKE...PIERSON AND DAYTONA BEACH TO THE MID 70S
AROUND LAKE OKEECHOBEE.
SUNDAY NIGHT...NORTHERLY WINDS WILL BRING COOLER TEMPS WITH
DECREASING CLOUDS THROUGH THE NIGHT. PRESSURE GRADIENT SHOULD
SUPPORT BREEZY CONDITIONS FOR THE BARRIER ISLANDS AND 10-15 MPH NEAR
THE EAST COAST. LOWS EXPECTED IN THE UPR 30S/LWR 40S NRN AREAS TO
LWR-MID 50S ACROSS MARTIN COUNTY.
MON-TUE...SFC HIGH WILL BUILD EAST FROM THE OHIO VALLEY TWD THE MID
ATLC. THIS WILL ALLOW INCREASING N-NE FLOW TO DEVELOP ACROSS THE
AREA WITH SOME MARINE STRATOCUMULUS CLOUDS MOVING TOWARD THE COAST
BY TUESDAY AND ISOLATED SHOWERS DEVELOPING OVER THE ATLC WATERS.
HIGHS WILL BE COOLER ACROSS NRN SECTIONS...IN THE MID 60S N CSTL TO
LWR-MID 70S FAR SRN SECTIONS.
WED-THU...SFC HIGH PRESSURE PUSHING OFFSHORE THE MID ATLC WILL
PRODUCE A FEW DAY OF EASTERLY FLOW WITH BREEZY CONDITIONS POSSIBLE
ALONG THE BEACHES AND MINIMAL CHCS FOR ISOLATED ATLANTIC SHOWERS TO
MOVE ONSHORE. WILL KEEP FORECAST DRY FOR NOW WITH MODERATING LOWS
AND WARMING HIGH TEMPS FOR THE INTERIOR BUT STILL COOL AT THE
BEACHES IN THE LWR 70S WITH FLOW OFF COOLER NEAR SHORE ATLC
WATERS.
FRI-SAT...SLOWLY RISING MID LVL HEIGHTS AND WEAKENING ONSHORE FLOW
WILL ALLOW TEMPS TO WARM TO ABOVE NORMAL LEVELS BY THE END OF THE
WEEK WITH HIGHS FROM 75-80. A COLD FRONT MAY APPROACH N FL SAT
MORNING BUT WILL KEEP THE START OF THE WEEKEND DRY AND WARM FOR THE
NEW DAY 7 FORECAST. MODERATE EAST SWELLS WILL PRODUCE AN ELEVATED
RIP CURRENT RISK DURING THE LATTER PART OF THE WEEK AND THE
BEGINNING OF NEXT WEEKEND.
&&
.AVIATION...VFR CONDITIONS NEXT 24 HOURS. LIGHT AND VARIABLE WINDS
IN THE MORNING WILL START TO PICK UP OUT OF THE NE AND THEN
EVENTUALLY VEER TO THE EAST BY THE AFTERNOON AROUND 6-10 KTS.
ONSHORE FLOW WILL BEGIN TO TRANSPORT IN MARINE STRATO CU BUT SKY
COVER SHOULD REMAIN FEW-SCT AOA FL030.
&&
.MARINE...NE WINDS WILL EVENTUALLY BECOME EASTERLY BY THE AFTERNOON
TODAY WITH WIND SPEEDS AOB 15 KTS. WINDS WILL THEN VEER TO THE
SOUTHEAST BY EARLY EVENING AND THEN TO THE SW BY LATE TONIGHT. SEAS
WILL GRADUALLY DECLINE THROUGH TONIGHT WITH SEAS AOB 4 FT.
EXPECT ANOTHER ROUND OF ADVISORY CONDITIONS OVER THE ATLC WATERS
DEVELOPING SUNDAY NIGHT INTO MONDAY BEHIND THE NEXT FRONT WITH
NORTHERLY WINDS TO NEAR 20 KNOTS. THE FLOW WILL SLOWLY VEER TO NE BY
TUE AND LOOKS LIKE ANOTHER SURGE IN THE EASTERLIES AND LONG FETCH
WILL ELEVATE SEAS AGAIN OFFSHORE TO ADVISORY LEVELS TOWARD MID WEEK.
&&
.FIRE WEATHER...DRY AIRMASS OVER THE AREA WILL BEGIN TO BE MODIFIED
BY EASTERLY ONSHORE FLOW BY THE AFTERNOON TODAY. HOWEVER OVER THE NW
INTERIOR INCLUDING INTERIOR VOLUSIA...SEMINOLE...W ORANGE...NW
OSCEOLA AND LAKE COUNTY WILL SEE AROUND 4 HOURS OF RH JUST BELOW
CRITICAL LEVELS. HAVE DECIDED TO UPGRADE FIRE WEATHER WATCH AND ADD
NW OSCEOLA TO A RED FLAG WARNING FOR THIS AFTERNOON HOWEVER RED FLAG
CONDITIONS WILL BE MUCH MORE MARGINAL THAN YESTERDAY. MARGINALLY LOW
RH IS FORECAST ACROSS NRN INTERIOR SECTIONS ON SUNDAY BUT AGAIN 12KM
NAM NOT AS DRY WITH SFC RH SO WILL HOLD OFF ON WATCH FOR NOW. BETTER
CHANCE OF WATCHES BEING RAISED FOR NRN INTERIOR SECTIONS ON MONDAY
WITH NORTHERLY WINDS AND MIN RHS BELOW 30 PCT ACROSS PORTIONS OF THE
INTERIOR. LOW RH POSSIBLE ACROSS LAKE COUNTY AGAIN TUE...THEN ONSHORE
FLOW FOR MID WEEK WILL KEEP RHS ABOVE 40 PCT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 64 44 68 41 / 0 10 10 0
MCO 69 48 72 45 / 0 10 10 0
MLB 68 49 74 46 / 0 10 10 0
VRB 70 50 74 50 / 0 10 10 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...WEITLICH
LONG TERM....VOLKMERHazardous weather outlook, Feb 20, 8:53 PM EST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 853 PM EST FRI FEB 20 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-211100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 853 PM EST FRI FEB 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...EXCESSIVE COLD IMPACT... TEMPERATURES WILL FALL INTO THE MID 30S ACROSS MUCH OF VOLUSIA... LAKE...SEMINOLE...ORANGE...OSCEOLA AND OKEECHOBEE COUNTIES TONIGHT. SLOW MOISTENING OF THE ATMOSPHERE SHOULD ALLOW FOR PATCHY FROST TO DEVELOP. NORMALLY COLDER LOCATIONS NORTH AND WEST OF ORLANDO MAY BRIEFLY EXPERIENCE FREEZING TEMPERATURES IN THE LOWER 30S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DRY AIRMASS WILL BEGIN TO BE MODIFIED BY AN ONSHORE FLOW SATURDAY. HOWEVER OVER THE NORTHERN INTERIOR SEVERAL HOURS OF LOW RH WILL STILL BE POSSIBLE...LEADING TO CONTINUED FIRE WEATHER CONCERNS. MARINE CONDITIONS WILL BEGIN TO DETERIORATE ONCE AGAIN SUNDAY NIGHT INTO EARLY NEXT WEEK BEHIND ANOTHER COLD FRONT THAT WILL CROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. KELLY
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.